Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 6, 2018, 9:27 AM EDT for Allegan County, Van Buren County, Michigan. It took effect at Jul 6, 2018, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2018, 9:27 AM EDT (13:27 UTC)
- In effect from
- Jul 6, 2018, 12:00 PM EDT
- Expired
- Jul 6, 2018, 11:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 72 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -141 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WHUS43 KGRR 061327 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 927 AM EDT Fri Jul 6 2018 MIZ064-071-062130- /O.NEW.KGRR.BH.S.0007.180706T1600Z-180707T0300Z/ Allegan-Van Buren- 927 AM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect through this evening. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM Holland to St. Joseph. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... FOR NORTH FLOW USE: North Beach in South Haven... * OVERVIEW/POTENTIAL IMPACTS...North winds will result in building waves this afternoon and evening. Waves are forecasted to reach 4 feet resulting in hazardous swim conditions...especially around the north side of any piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
2 follow-up statements
724 WHUS43 KGRR 061914 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 314 PM EDT Fri Jul 6 2018 MIZ064-071-070300- /O.CON.KGRR.BH.S.0007.000000T0000Z-180707T0300Z/ Allegan-Van Buren- 314 PM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM Holland to St. Joseph. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... FOR NORTH FLOW USE: North Beach in South Haven... * OVERVIEW/POTENTIAL IMPACTS...North winds will result in building waves late this afternoon and evening. Waves are forecasted to reach 4 feet resulting in hazardous swim conditions... especially around the north side of any piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
679 WHUS43 KGRR 070147 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 947 PM EDT Fri Jul 6 2018 MIZ064-071-070300- /O.CON.KGRR.BH.S.0007.000000T0000Z-180707T0300Z/ Allegan-Van Buren- 947 PM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM Holland to St. Joseph. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... FOR NORTH FLOW USE: North Beach in South Haven... * OVERVIEW/POTENTIAL IMPACTS...North winds have result in waves as high as 7 feet at times, as seen near the Cook Nuclear Power Plant at 820 pm this evening. Also near South Haven between 7 pm and 830 pm waves have been as high as 6.8 feet. These waves are expected to subside quickly and be under 4 feet by 11 pm this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 7:45 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 6, 7:45 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 745 AM EDT Fri Jul 6 2018 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 330 AM EDT Fri Jul 6 2018 Cooler and less humid conditions are in store today thanks to northerly winds behind a front which passed through the region overnight. A large high pressure system will impact our weather for the next several days, providing a lengthy stretch of sunny and warm weather with comfortable humidity levels. Prospects for any rain are minimal over the next week. && .SHORT TERM...(Today through Sunday) Issued at 330 AM EDT Fri Jul 6 2018 No major issues in the short term. Dew points continue to tumble as northerly flow advects drier air into the region. The dew point here at GRR recently dropped 15 degrees in an hour, giving welcome relief to the oppressive humidity levels. Expect pleasant, more comfortable, conditions going forward along with sunny/warm days and clear/cool nights. The drier air mass will support large diurnal temperature swings of roughly 30 degrees. Low temperatures tonight could easily dip into the 40s in the normally colder spots up north with the sfc high directly overhead. High temps should moderate over the weekend as the center of the sfc high slips east. Temps tend to overperform in dry air masses with full sun this time of year, so upr 80s certainly possible by Sunday. .LONG TERM...(Sunday night through Thursday) Issued at 330 AM EDT Fri Jul 6 2018 Looks like we may be entering a drought. Weak back door front slips through on Monday night but likely comes through dry and just acts to reinforce the dry air. Perhaps a better chance for a few showers arrives next Thursday with a front leaning from the northwest, but this is questionable given the persistent dry air mass which will be in place. In general the long term will feature more sunny/warm and dry summer weather. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 745 AM EDT Fri Jul 6 2018 VFR/CLR weather will prevail today and tonight. North-northeast sfc winds around 10 kts today will become light/calm tonight. && .MARINE... Issued at 330 AM EDT Fri Jul 6 2018 We continue to expect a period of stronger north winds today which could flirt with small craft advisory criteria south of Muskegon. The NamNest supports a 3-6 hour period from mid afternoon through early evening where winds could be be 20-25 kts, but is the only model which is that aggressive. Believe a good compromise is to call for north winds of 10-20 kts in most zones today, with 2 to 4 footers and moderate swim risk south of Grand Haven. The north flow today may promote overturning with our current high water temps in the 70s possibly tumbling into the 50s at the coastline to start the weekend. && .FIRE WEATHER... Issued at 330 AM EDT Fri Jul 6 2018 RH values today are expected to fall to near 25 pct this afternoon north of I-96 with highs near 80. This may promote an elevated fire danger although winds are forecast to be relatively light, so no red flag watch/warning will be issued at this time. This was coordinated yesterday with our fire weather partners. && .HYDROLOGY... Issued at 1111 AM EDT Thu Jul 5 2018 River levels are a little above normal for this time of year, but steady or slowly falling. There is a chance of showers and thunderstorms across the area into the evening. Rainfall will be highly variable. Under two tenths of an inch of rain is expected most places through the week, but any thunderstorms could produce locally heavy rain with highly localized flooding. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Meade SHORT TERM...Meade LONG TERM...Meade AVIATION...Meade FIRE WEATHER...Meade HYDROLOGY...63 MARINE...Meade
Hazardous weather outlook, Jul 6, 4:32 AM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 432 AM EDT Fri Jul 6 2018 LMZ844>849-MIZ037-043-050-056-064-071-070845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI-Mason-Oceana- Muskegon-Ottawa-Allegan-Van Buren- 432 AM EDT Fri Jul 6 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at Lake michigan beaches today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MIZ038>040-044>046-051-052-057>059-065>067-072>074-070845- Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- 432 AM EDT Fri Jul 6 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:28 AM EDT | Small Craft Advisory | GRR | 14 hr |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.